Alert archive / Colorado / High Wind Watches in 2020

High Wind Watch 5, NWS Pueblo, CO

November 12, 202020 counties in Colorado

NWS Pueblo, CO issued this high wind watch at Nov 12, 2020, 3:11 PM MST for 20 counties in Colorado. It took effect at Nov 13, 2020, 9:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2020, 3:11 PM MST (22:11 UTC)
In effect from
Nov 13, 2020, 9:00 PM MST
Expired
Nov 13, 2020, 11:29 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Chaffee County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
104 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS75 KPUB 122211
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
311 PM MST Thu Nov 12 2020

COZ058>066-072>075-077-130615-
/O.NEW.KPUB.HW.A.0005.201114T1200Z-201115T0300Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
311 PM MST Thu Nov 12 2020

...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY EVENING...

* WHAT...West winds 40 to 50 mph with gusts up to 90 mph 
  possible.

* WHERE...Lake and Chaffee Counties, the Sangre de Cristo
  Mountains, the La Garita Mountains, and western and central
  Fremont County. 

* WHEN...From late Friday night through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ084>089-093-094-097-130615-
/O.NEW.KPUB.HW.A.0005.201114T1800Z-201115T0300Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Las Animas Vicinity/Bent County-
311 PM MST Thu Nov 12 2020

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE... El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero,
  and Bent Counties. 

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
894 
WWUS75 KPUB 130216
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
716 PM MST Thu Nov 12 2020

COZ058>066-072>075-077-131030-
/O.CON.KPUB.HW.A.0005.201114T1200Z-201115T0300Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
716 PM MST Thu Nov 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT
THROUGH SATURDAY EVENING...

* WHAT...West winds 35 to 50 mph with gusts up to 85 mph possible
  in the higher elevations. West winds 30 to 40 mph with gusts up
  to 60 mph possible in the lower elevations.

* WHERE...Wasatch, Mosquito, La Garita, and Sangre de Cristo
  Mountains; and lower elevations of Lake, Chaffee and western 
  and central Fremont Counties.

* WHEN...From late Friday night through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ084>089-093-094-097-131030-
/O.CON.KPUB.HW.A.0005.201114T1800Z-201115T0300Z/
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Las Animas Vicinity/Bent County-
716 PM MST Thu Nov 12 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...El Paso, Pueblo, Huerfano, Las Animas, Crowley, Otero,
  and Bent Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
961 
WWUS75 KPUB 131017
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
317 AM MST Fri Nov 13 2020

COZ076-078>083-131830-
/O.EXB.KPUB.HW.A.0005.201114T0400Z-201115T0300Z/
Northwestern Fremont County Above 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
317 AM MST Fri Nov 13 2020

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 75 mph possible
  over the Mountains. Lower elevations could see winds gusting in
  excess of 60 mph.

* WHERE...Fremont County, the Wet Mountain Valley, the Wet
  Mountains, Teller County and the Rampart Range including Pikes
  Peak.

* WHEN...From this evening through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ095-096-098-099-131830-
/O.EXA.KPUB.HW.A.0005.201114T1800Z-201115T0300Z/
Western Kiowa County-Eastern Kiowa County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
317 AM MST Fri Nov 13 2020

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Kiowa, Prowers and Baca Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ074-075-077-084>088-131830-
/O.EXT.KPUB.HW.A.0005.201114T0400Z-201115T0300Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Western/Central Fremont County Below 8500 Feet-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
317 AM MST Fri Nov 13 2020

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
SATURDAY EVENING...

* WHAT...West winds 35 to 50 mph with gusts up to 85 mph 
  possible in the higher elevations. West winds 30 to 40 mph 
  with gusts up to 60 mph possible in the lower elevations.

* WHERE...The Southern Sangre de Cristo Mountains, western and
  central Fremont County, El Paso County, Pueblo County, Huerfano
  County and western Las Animas County.

* WHEN...From this evening through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ058>066-072-073-131830-
/O.CON.KPUB.HW.A.0005.201114T1200Z-201115T0300Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
317 AM MST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* WHAT...West winds 35 to 50 mph with gusts up to 85 mph 
  possible in the higher elevations. West winds 30 to 40 mph 
  with gusts up to 60 mph possible in the lower elevations.

* WHERE...The Sawatch, Mosquito, La Garita, and northern Sangre de
  Cristo Mountains; and lower elevations of Lake, Chaffee and
  Saguache Counties.

* WHEN...From late Friday night through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

COZ089-093-094-097-131830-
/O.CON.KPUB.HW.A.0005.201114T1800Z-201115T0300Z/
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Las Animas Vicinity/Bent County-
317 AM MST Fri Nov 13 2020

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  possible.

* WHERE...Crowley, Otero, Bent and eastern Las Animas Counties.

* WHEN...From Saturday morning through Saturday evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
084 
WWUS75 KPUB 131829
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
1129 AM MST Fri Nov 13 2020

COZ074>088-140300-
/O.UPG.KPUB.HW.A.0005.201114T0400Z-201115T0300Z/
/O.NEW.KPUB.HW.W.0010.201114T0400Z-201115T0300Z/
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
1129 AM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 PM MST
SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Southern Sangre de Cristo Mountains, Wet Mountains, El 
  Paso, Pueblo, Huerfano, western Las Animas, Teller and Fremont 
  Counties, and the Rampart Range. 

* WHEN...From 9 PM this evening to 8 PM MST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ059-061>066-072-073-140300-
/O.UPG.KPUB.HW.A.0005.201114T1200Z-201115T0300Z/
/O.NEW.KPUB.HW.W.0010.201114T1200Z-201115T0300Z/
Leadville Vicinity/Lake County Below 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
1129 AM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 70 mph 
  expected.

* WHERE...Lake County below 11000 feet, Chaffee County below 11000
  feet, northern Sangre de Cristo Mountains, and the La Garita
  Mountains.

* WHEN...From 5 AM to 8 PM MST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ058-060-140300-
/O.UPG.KPUB.HW.A.0005.201114T1200Z-201115T0300Z/
/O.NEW.KPUB.HW.W.0010.201114T1800Z-201115T0300Z/
Western Mosquito Range/East Lake County Above 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
1129 AM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 80 mph 
  expected.

* WHERE...East Lake County above 11000 Feet and the eastern
  Sawatch Mountains above 11000 Feet.

* WHEN...From 11 AM to 8 PM MST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ089-093>099-140300-
/O.UPG.KPUB.HW.A.0005.201114T1800Z-201115T0300Z/
/O.NEW.KPUB.HW.W.0010.201114T1800Z-201115T0300Z/
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1129 AM MST Fri Nov 13 2020

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...The far eastern plains.

* WHEN...From 11 AM to 8 PM MST Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Nov 12, 10:54 AM MST, 4 hours 17 minutes earlier.

Area forecast discussion, Nov 12, 10:54 AM MST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1054 AM MST Thu Nov 12 2020

.SHORT TERM...(Today and tonight)
Issued at 339 AM MST Thu Nov 12 2020

Currently...an upper trough is currently moving across Wyoming early
this morning, with westerly flow aloft across Colorado.  A few light
snow showers are showing up over the Central Mountains based on
observations and satellite data.  Winds have been breezy this
morning as expected, mainly along the Eastern Mountains, where gusts
to near 40 to 45 mph have been observed.  Away from the Mountains,
temperatures are cold again this morning with lower 20s on the
Plains.  Areas in the lee of the Eastern Mountains are running in
the mid 30s.

Today...the upper level trough over Wyoming will shift eastward into
Nebraska by this afternoon.  As it does so, the gradient across
Southern Colorado will weaken, and winds will subside across the
higher elevations.  The snow showers over the Central Mountains will
continue through the morning, before coming to an end by midday.  At
this time, little if any additional snow accumulations are expected.
Across the Plains, a surface boundary will drop south this morning.
This will shift winds easterly across the Plains, and will help keep
temperatures on the cooler side.  Afternoon highs will be slightly
cooler, with mid 40s to lower 50s.

Tonight...the upper trough will continue to pull away from the area,
as weak troughing develops over the Great Basin.  This will force
flow aloft to shift more west southwest across Colorado.  The main
concern for tonight will be the potential for breezy conditions over
the Mountains, especially heading into Friday morning.  Westerly
winds to 40 mph are possible across the higher terrain.  The
atmospheric profile does not support any downslope potential along
the lee slopes overnight.  Temperatures will once again be cold,
with lower 20s on the Plains, and teens over the San Luis Valley.
Mozley

.LONG TERM...(Friday through Wednesday)
Issued at 339 AM MST Thu Nov 12 2020

Fast w-sw upper flow across the area on Fri, as next s/w trough
moves through the Great Basin toward the Rockies during the day.
Lee surface trough along I-25 in the morning slips eastward onto
the plains Fri afternoon, with a period of gusty downslope wly
winds developing through the I-25 corridor late. Forecast RH still
marginal (mainly in the 15-20 percent range) for any fire weather
highlights, though fire danger will increase all areas as winds
ramp up. Max temps Fri will begin to climb as well, with some 60s
reappearing on the plains. Main upper wave then moves through the
area Fri night/Sat, bringing a period of accumulating snow to the
mountains along the Continental Divide and continued windy
conditions to the eastern mountains and plains. May eventually
need a winter highlight for the combination of snow and blowing
snow over the Central Mountains, as band of 35-50 kt mid level
winds pushes through the region during the day on Sat. Along and
east of the mountains, winds will become strong Sat afternoon,
with high fire danger and the potential for some blowing dust east
of I-25. Downslope flow will boost Sat max temps to well above
average readings, especially on the plains.

Sun looks cooler and breezy in the wake of the upper wave and
associated cold front, with a few snow showers lingering during
the morning over the higher peaks of the central mountains. Upper
ridge the builds for Mon-Wed, bringing very warm and dry
conditions to the area with high temps climbing to 15-20f above
average by Wed.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1046 AM MST Thu Nov 12 2020

VFR conditions are expected across the entire forecast area over
the next 24 hrs, including the three main TAF sites of KCOS, KPUB
and KALS. West winds gusting to 25kt will be evident at times
across the higher elevations and lower sites with normal gap flow.
Increasing westerly flow aloft tonight will develop some thin mid
and high level cloudiness for the mts and I-25 corridor. Also
included mention of wind shear for KCOS starting Fri morning.
Moore

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOZLEY
LONG TERM...PETERSEN
AVIATION...MOORE
Hazardous weather outlook, Nov 12, 10:49 AM MST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1049 AM MST Thu Nov 12 2020

COZ058>089-093>099-131400-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1049 AM MST Thu Nov 12 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow showers are likely along the Continental Divide Friday
evening through Saturday, with blowing snow and low visibility
possible. Some light to moderate snow accumulation will be
possible by Saturday evening, especially from Monarch Pass
northward. Gusty winds and low relative humidity will create high
fire danger over much of the Interstate 25 corridor and southeast
plains on both Friday and Saturday afternoons.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

27/GARBEROGLIO

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 2:58 PM MSTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Las Animas, Otero and 1 more21 hr
Nov 12, 2:58 PM MSTRed Flag WarningPUBHuerfano, Las Animas26 hr

Nearby

High Wind Watches in Colorado, 2020Every high wind watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.